MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J775D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/13/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - did the needle fall into the patient? if so, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were implemented to retrieve the broken piece? was there any additional tissue damage resulting from the search for the needle piece? - does a fragment of the needle remain in the patient¿s tissue? if so, is there any plan in place to remove the needle piece in the future? if so, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? what is the surgeon's opinion of the potential consequences for the patient? please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.It was reported that the needle broke in patient's skull.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h4, h6.Additional information received: was there any impact to the patient? no impact to patient.Was the broken needle removed? yes.How was the case finished? alternate suture used to complete the procedure.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
VCL CT BRD VIO 8X18IN 2-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22010302
Report Number2210968-2025-05258
Device Sequence Number12101341
Product Code GAM
UDI-Device Identifier10705031042933
UDI-Public(01)10705031042933(17)260930(10)RLMBJK
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberJ775D
Device Lot NumberRLMBJK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown